Alert archive / Idaho / Frost Advisories in 2017

Frost Advisory 2, NWS Pocatello, ID

May 18, 2017

NWS Pocatello, ID issued this frost advisory at May 18, 2017, 1:19 PM MDT. It took effect at May 19, 2017, 2:00 AM MDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 18, 2017, 1:19 PM MDT (19:19 UTC)
In effect from
May 19, 2017, 2:00 AM MDT
Expired
May 19, 2017, 9:00 AM MDT
In force
7 hr
Issued by
NWS Pocatello, ID

The text

As transmitted.

004 
WWUS75 KPIH 181919
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
119 PM MDT Thu May 18 2017

IDZ020-021-191500-
/O.NEW.KPIH.FR.Y.0002.170519T0800Z-170519T1500Z/
Upper Snake River Plain-Lower Snake River Plain-
Including the cities of Idaho Falls, Rexburg, and Pocatello
119 PM MDT Thu May 18 2017

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM MDT FRIDAY...

The National Weather Service in Pocatello has issued a Frost
Advisory, which is in effect from 2 AM to 9 AM MDT Friday. 

* TEMPERATURE...falling to 31 to 35 degrees overnight within the
  Snake River Plain.

* IMPACTS...Cold sensitive plants may experience damage if
  precautionary measures are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
1 follow-up statement
224 
WWUS75 KPIH 191453
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
853 AM MDT Fri May 19 2017


IDZ020-021-191600-
/O.EXP.KPIH.FR.Y.0002.000000T0000Z-170519T1500Z/
Upper Snake River Plain-Lower Snake River Plain-
Including the cities of Idaho Falls, Rexburg, and Pocatello
853 AM MDT Fri May 19 2017

...FROST ADVISORY WILL EXPIRE AT 9 AM MDT THIS MORNING...

The frost advisory will be allowed to expire at 9 am MDT.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this frost advisory went out at May 18, 8:43 AM MDT, 4 hours 36 minutes earlier.

Area forecast discussion, May 18, 8:43 AM MDT, 4 hours 36 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
843 AM MDT Thu May 18 2017

.SHORT TERM...Today through Friday night. A quick update this
morning to allow the Freeze warning to expire at 9 AM as many
observation sites bottomed out in the lower 20s to near 30 and have
now warmed to 32 to 35 deg in most areas of the Snake River Plain
and Eastern Magic Valley. See previous forecast discussion below.
Huston

Area of low pressure which brought our coldest May 17th on record
across the area is centered near Salt Lake City early this morning.
A broad dry slot as evidenced in satellite imagery has brought
clearing skies to many areas generally along and south/east of a
Driggs to Howe to Burley line. This has allowed for temperatures to
drop to near or below freezing across these areas. In addition,
areas of fog (locally dense) have formed due to the combination of
moist soils and light winds. Elsewhere, a broad swath of moisture
originating from AZ wraps around the low, allowing for a
continuation of snow showers along the Continental Divide region and
south and west across the Pashimeroi, Lemhi and Sawtooth ranges.
This is causing some areas of snow-covered roadways early this
morning. As the day progresses, expect precipitation to gradually
become lighter and less organized across these above-mentioned
areas, while rain and snow showers with an isolated thunderstorm
develop across the Caribou Highlands/Bear Lake region this
afternoon. Snow levels are expected to linger around 6,000 feet
elevation, so some valley snow is again possible across the Bear
Lake Valley with this activity this afternoon and evening. 1-3
inches of snow are possible across the ID portion of the Wasatch,
including Emigration Pass. Outside of precipitation areas,
temperatures should be boosted about 10 degrees when compared to
Wednesday.

Breezy NW-N winds of 10-20 mph are expected to develop this
afternoon from the Snake Plain east, before diminishing this
evening. Wind direction and speed fall just short of criteria of a
Lake Wind Advisory on American Falls Reservoir. Nonetheless,
enhanced chop possible on waterways this afternoon and early
evening. With clearing skies and diminishing winds tonight, patchy
fog is once again possible, along with frost across the Snake
Plain, with low temperatures currently forecast to drop into the
low-mid 30s. A Frost Advisory may be necessary across the Snake
Plain. Other Highland Valleys with agriculture will likely see
temperatures fall below freezing, with less confidence of this
occurrence across the Gem, Bear Lake and Cache Valley of Idaho
due to a greater possibility of more cloud cover. However,
temperatures will still likely be cold enough to warrant once
again taking steps to protect tender Vegetation. High
temperatures continue their gradual climb for Friday while still
remaining a few degrees below climatological averages. AD/Valle

.LONG TERM...Saturday through Thursday...Weekend continues to look
unsettled as moisture continues to brush the region from the
northwest. A somewhat stronger system arrives Sunday producing the
best chances for showers and isolated thunderstorms. GFS keeps moist
pattern through midweek with at least slight chances while the
European model builds high pressure over the area resulting in drier
conditions starting Tuesday. Both models show a gradual warmup, but
the GFS is slightly warmer especially Tuesday and beyond. Valle
&&

.AVIATION...Patchy fog and stratus is possible over the area this
morning. Otherwise showers once again possible Today as a low
pressure system begins to pull away from the region. Valle
&&

.HYDROLOGY...A strong low pressure system swept into the region
Tuesday night generating upwards of 0.15 to 0.30 inches of
precipitation across the region. Little response was noted on area
rivers and as a result of cooler temperatures, river levels are
expected to either stabilize or continue dropping for the next
couple of days. Temperatures will warm over the weekend and into
early next week with a resumption of snowmelt production driving the
stage on area rivers up. The Big Wood at Hailey is expected to
remain below action stage through the weekend, but is forecast to
creep towards bankful once again by early next week in response to
rising temperatures. The Portneuf at Pocatello will continue to
gradually fall over the coming week. The Bear River at the Wyoming
Border will remain at minor flood stage through the weekend due
to reservoir releases upstream. The Henry's Fork near Rexburg is
expected to rise to near bankful by Wednesday or Thursday of next
week. Huston/AD
&&

.PIH WATCHES/WARNINGS/ADVISORIES...None.
&&

Nearby

Frost Advisories in Idaho, 2017Every frost advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.